COVID-19 vaccines: Get the latest information here. Please do not call our clinics or hospitals with questions. 

Skin reactions to medicine

Trunk of woman's body covered in hives, with close-up of hives

An allergic reaction to medicine can cause hives. They appear as raised, red, itchy bumps (wheals) of different shapes and sizes, with defined red margins and pale centers. Hives may appear and then disappear at random and seem to move from place to place on the skin.

Current as of: November 6, 2020

Author: Healthwise Staff
Medical Review:
Adam Husney MD - Family Medicine
Martin J. Gabica MD - Family Medicine
Kathleen Romito MD - Family Medicine
Rohit K Katial MD - Allergy and Immunology

 
 

PeaceHealth endeavors to provide comprehensive health care information, however some topics in this database describe services and procedures not offered by our providers or within our facilities.